Aa
A
A
Close
Avatar universal
What does Xanax rebound anxiety feel like?

I have been taking zoloft now for six weeks and it has finally kicked in. My depression is much better and anxiety lessened. Four days ago, I stopped taking my daily dose 0.5mg of xanax. I had been taking that level or less for 30 days. I hoped I wouldn't have any withdrawal from such a low dose, but, I have had some very strange sensations since stopping. My hands and feet are very hot and a little numb just like anxiety causes, but I'm not feeling anxious. My neck and jaw are tense and sore too. I was wondering if this may be rebound anxiety as a withdrawal symptom of the xanax. If so, how long will it take to pass?
Cancel
6 Answers
Page 1 of 1
Avatar universal
hey mark,
I am no doctor but I believe that it is a rebound from xanax
I ve been anxious for about 2 months now (STD fear) I got tested and all is good
but I still have head pressure and my head feels hot, when I went to the doctor he said its just anxiety and that I dont have any fever
I asked a friend for a few xanax bars, I took .5 before yesterday, and .25 yesterday,
today I decided not to take any and I feel worst than the day  I took the first one
neck is tight
head pressure and my body has fever or whatever you wanna call it,but I feel hot.
and a little drowsy every now and then
so I decided to throw those pills away and I ll deal with my anxiety by running and working out(thats what I normally do, it helps)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Did you check with your psychiatrist before you suddenly stopped?  Probably not a good idea even with a low dose for a relatively short period of time.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have to agree with Paxiled on this one.  Even though it was a low dose and a short time, tolerance can build up fairly quickly with Xanax.  I took it while I was originally going on Zoloft years ago for about 6 weeks and tapered off of it for a couple of weeks to minimize the side effects.  What does your doctor say about this?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks for the responses.  My psychiatrist said that he doesn't taper people if they are below 1mg per day so he said it was alright for me to just quit.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Do what feels best for you. People can still get withdrawal effects with less than 1mg per day - the withdrawal is just likely not to be as intense as with higher doses. Maybe you can try .25mg for a few days before you go off it completely. Either way, any withdrawal symptoms should only last a few days.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Just remember, you're the boss, not the psychiatrist.  He or she works for you.  If you feel the withdrawal isn't dissipating, ask your shrink to put you back on a low dose so you can taper more slowly.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
406584 tn?1399591666
Blank
10356 commented on Dee1956's status
2 hrs ago
Avatar universal
Blank
Paxiled commented on Green Tea and Green T...
20 hrs ago
Avatar universal
Blank
jimgreg on now 400 mg of lamctal,,a... Comment
Dec 09
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar universal
Blank
Arlington, VA
Avatar universal
Blank
MI
675718 tn?1449992146
Blank
El Paso, TX
Avatar universal
Blank
973741 tn?1342346373
Blank
1530171 tn?1448133193
Blank
London, ON
Anxiety Community Resources